A Note on the Cahn-Hilliard Equation in H1 (R N ) Involving Critical Exponent

Thumbnail Image
Full text at PDC
Publication Date
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Institute of Mathematics, Academy of Sciences of the Czech Republic
Google Scholar
Research Projects
Organizational Units
Journal Issue
We consider the Cahn-Hilliard equation in H1(RN ) with two types of critically growing nonlinearities: nonlinearities satisfying a certain limit condition as |u| → ∞ and logistic type nonlinearities. In both situations we prove the H2(RN )-bound on the solutions and show that the individual solutions are suitably attracted by the set of equilibria. This complements the results in the literature; see J.W. Cholewa, A. Rodriguez-Bernal (2012)
J. M. Arrieta, A. N. Carvalho, A. Rodríguez-Bernal: Parabolic problems with nonlinear boundary conditions and critical nonlinearities. J. Differ. Equations 156 (1999), 376–406. J. M. Arrieta, J.W. Cholewa, T. Dlotko, A. Rodríguez-Bernal: Asymptotic behavior and attractors for reaction diffusion equations in unbounded domains. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 56 (2004), 515–554. J. M. Arrieta, A. Rodriguez-Bernal, J. W. Cholewa, T. Dlotko: Linear parabolic equations in locally uniform spaces. Math. Models Methods Appl. Sci. 14 (2004), 253–293. D. Blömker, S. Maier-Paape, T. Wanner: Spinodal decomposition for the Cahn-HilliardCook equation. Commun. Math. Phys. 223 (2001), 553–582. D. Blömker, S. Maier-Paape, T.Wanner: Second phase spinodal decomposition for the Cahn-Hilliard-Cook equation. Trans. Am. Math. Soc. 360 (2008), 449–489. A. Bonfoh: Finite-dimensional attractor for the viscous Cahn-Hilliard equation in an unbounded domain. Q. Appl. Math. 64 (2006), 93–104. J. Bricmont, A. Kupiainen, J. Taskinen: Stability of Cahn-Hilliard fronts. Commun. Pure Appl. Math. 52 (1999), 839–871. L. A. Caffarelli, N. E. Muler: An L∞ bound for solutions of the Cahn-Hilliard equation. Arch. Ration. Mech. Anal. 133 (1995), 129–144. J.W. Cahn, J. E. Hilliard: Free energy of a nonuniform system. I: Interfacial free energy. J. Chem. Phys. 28 (1958), 258–267. A. N. Carvalho, J. W. Cholewa: Continuation and asymptotics of solutions to semilinear parabolic equations with critical nonlinearities. J. Math. Anal. Appl. 310 (2005),557–578. A. N. Carvalho, T. Dlotko: Dynamics of the viscous Cahn-Hilliard equation. J. Math. Anal. Appl. 344 (2008), 703–725. J.W. Cholewa, T. Dlotko: Global attractor for the Cahn-Hilliard system. Bull. Aust. Math. Soc. 49 (1994), 277–292. J.W. Cholewa, T. Dlotko: Global Attractors in Abstract Parabolic Problems. London Mathematical Society Lecture Note Series 278, Cambridge University Press, Cambridge, 2000. J.W. Cholewa, A. Rodriguez-Bernal: Dissipative mechanism of a semilinear higher order parabolic equation in R N . Nonlinear Anal., Theory Methods Appl., Ser. A,Theory Methods 75 (2012), 3510–3530. J.W. Cholewa, A. Rodriguez-Bernal: On the Cahn-Hilliard equation in H1(R N ). J. Differ. Equations 253 (2012), 3678–3726. J.W. Cholewa, A. Rodriguez-Bernal: Critical and supercritical higher order parabolic problems in R N . Nonlinear Anal., Theory Methods Appl., Ser.A, Theory Methods 104 (2014), 50–74. T. Dlotko, M. B. Kania, C. Sun: Analysis of the viscous Cahn-Hilliard equation in R N . J. Differ. Equations 252 (2012), 2771–2791. L. Duan, S. Liu, H. Zhao: A note on the optimal temporal decay estimates of solutions to the Cahn-Hilliard equation. J. Math. Anal. Appl. 372 (2010), 666–678. C. M. Elliott, A. M. Stuart: Viscous Cahn-Hilliard equation II: Analysis. J. Differ. Equations 128 (1996), 387–414. D. J. Eyre: Systems of Cahn-Hilliard Equations. University of Minnesota, AHPCRC Preprint 92–102, 1992. M. Grasselli, G. Schimperna, S. Zelik: Trajectory and smooth attractors for CahnHilliard equations with inertial term. Nonlinearity 23 (2010), 707–737 J. K. Hale: Asymptotic Behavior of Dissipative Systems. Mathematical Surveys and Monographs 25, American Mathematical Society, Providence, 1988. D. Henry: Geometric Theory of Semilinear Parabolic Equations. Lecture Notes in Mathematics 840, Springer, Berlin, 1981. T. Kato: The Cauchy problem for quasi-linear symmetric hyperbolic systems. Arch. Ration. Mech. Anal. 58 (1975), 181–205. T. Korvola, A. Kupiainen, J. Taskinen: Anomalous scaling for three-dimensional CahnHilliard fronts. Commun. Pure Appl. Math. 58 (2005), 1077–1115. D. Li, C. Zhong: Global attractor for the Cahn-Hilliard system with fast growing nonlinearity. J. Differ. Equations 149 (1998), 191–210. S. Liu, F.Wang, H. Zhao: Global existence and asymptotics of solutions of the CahnHilliard equation. J. Differ. Equations 238 (2007), 426–469. A. Miranville: Long-time behavior of some models of Cahn-Hilliard equations in deformable continua. Nonlinear Anal., Real World Appl. 2 (2001), 273–304. A. Miranville: Asymptotic behavior of the Cahn Hilliard-Oono equation. J. Appl. Anal. Comput. 1 (2011), 523–536. A. Novick-Cohen: On the viscous Cahn-Hilliard equation. Material instabilities in continuum mechanics. Proc. Symp., Heriot-Watt University, Edinburgh, 1985/86 (J. M. Ball,ed.). Oxford Science Publications, Clarendon Press, Oxford, 1988, pp. 329–342. A. Novick-Cohen: The Cahn-Hilliard equation. Handbook of Differential Equations: Evolutionary Equations IV. Elsevier/North-Holland, Amsterdam, 2008, pp. 201–228. R. Temam: Infinite-Dimensional Dynamical Systems in Mechanics and Physics. Applied Mathematical Sciences 68, Springer, New York, 1988. H. Triebel: Interpolation Theory, Function Spaces,Differential Operators. North-Holland Mathematical Library 18, North-Holland Publishing Company, Amsterdam, 1978. S. Zelik, J. Pennant: Global well-posedness in uniformly local spaces for the CahnHilliard equations in R3. Commun. Pure Appl. Anal. 12 (2013), 461–480.